Wildfire, Deaf Smith
- When
- September 6, 4:00 PM CST to September 7, 12:30 AM CST
- Where
- Deaf Smith forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -102.605 (the zone’s center; the record gives no point)
The Birdwell South Wildfire began around 1600CST about three miles south of Boise Texas in Deaf Smith County. The wildfire was determined to have been caused by dry lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Birdwell South Wildfire began around 1600CST about three miles south of Boise Texas in Deaf Smith County. The wildfire was determined to have been caused by dry lightning. The wildfire consumed six hundred and fifty-four acres. There were no reports of any homes or other structures being threatened, damaged or destroyed by the wildfire and there were also no reports of any injuries or fatalities. There were a total of three fire departments and other fire agencies which responded to the wildfire. The wildfire was contained around 1700CST and was brought under control around 0030CST on September 7.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 6, 1:42 PM CST, 2 hours 18 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 242 PM CDT Fri Sep 6 2019 .DISCUSSION... Another warm day across the Panhandles with temperatures already into the 90s for the entire region this afternoon. As the main ridge starts to deamplify through the weekend, a slow return of moisture comes back into the region, starting with the far northern and northwestern Panhandles for this weekend. Eventually, the chances for precipitation returns for a large part of the region going through next week. Going into the weekend, latest 06/12Z model and probabilistic guidance is showing a H500 trough moving into northern California and parts of the intermountain west. Downstream, this will deamplify our ridge centered over the southern Plains. A perturbation over the high terrain in NM by Saturday evening may even bring a chance of an shower or storm across the far northwestern Panhandles. Otherwise, most areas will remain dry with high temperatures slowly dropping closer to average with values in the upper 80s to lower 90s by Sunday. As we go into next week, a synoptic holding pattern will put the Panhandles in-between two systems. Across the southeastern CONUS, a large mid level ridge will develop. In-conjunction with the northern Rockies in the northwest CONUS, a slow moving trough will traverse east into the northern Plains by mid to late week along a weak, but noticeable 80-95 kt jet. With perturbations moving across the far southern periphery of the trough to the northwest and weak anti-cyclonic flow across the broad ridge centered in the southeastern states, a dual flow of moisture will be tapped in from the eastern Pacific and Gulf of California. Although the flow still is relatively weak, diurnal showers and thunderstorms are possible just about everyday next week. Global models differ on intensity and duration of rainfall activity, but slight consensus shows the highest chances of precipitation based off of the positioning of the mid level perturbations will be across the central and southern Texas Panhandle. A cold front may move south through the Panhandles later this week trailing a low pressure developing across the High Plains where some model guidance suggests some cool Fall like temperatures possible. Overall, temperatures through next week will near average given the cloud cover and rainfall occur with highs in the mid to upper 80s. Some guidance shows high temperatures by the end of the forecast in the upper 70s and lower 80s for some locations if the cooler air from the north reaches the Panhandles behind the front. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 93 66 91 66 / 0 0 5 10 20 Beaver OK 66 97 67 94 69 / 0 5 20 10 20 Boise City OK 63 93 63 89 62 / 0 10 30 30 30 Borger TX 69 97 70 95 70 / 0 0 5 10 20 Boys Ranch TX 65 96 64 93 66 / 0 5 10 10 30 Canyon TX 64 93 66 91 65 / 0 0 5 10 20 Clarendon TX 68 96 67 92 68 / 0 0 5 0 20 Dalhart TX 62 93 63 91 62 / 0 5 20 20 30 Guymon OK 65 96 65 92 66 / 0 5 20 20 20 Hereford TX 63 93 63 92 65 / 0 0 10 10 20 Lipscomb TX 68 98 69 95 71 / 0 5 5 5 10 Pampa TX 67 95 66 92 68 / 0 0 5 5 20 Shamrock TX 68 96 65 92 69 / 0 0 5 0 10 Wellington TX 68 98 69 95 69 / 0 0 5 0 10 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/29
Hazardous Weather Outlook National Weather Service Amarillo TX 308 PM CDT Fri Sep 6 2019 OKZ001>003-TXZ001>020-317-071100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 308 PM CDT Fri Sep 6 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible everyday from Saturday through Thursday. Thunderstorms are not expected to reach severe limits at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 908491.